Alert archive / Colorado / Red Flag Warnings in 2011

Red Flag Warning 16, NWS Denver/Boulder, CO

May 7, 20118 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at May 7, 2011, 8:51 PM MDT for 8 counties in Colorado. It took effect at May 8, 2011, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 7, 2011, 8:51 PM MDT (02:51 UTC)
In effect from
May 8, 2011, 11:00 AM MDT
Expired
May 8, 2011, 8:00 PM MDT
In force
9 hr
Issued by
NWS Denver/Boulder, CO

Counties Arapahoe County, CO, Clear Creek County, CO, Douglas County, CO, Elbert County, CO, Gilpin County, CO, Jefferson County, CO, Lincoln County, CO, Park County, CO

The radar

The Denver radar (KFTG), 48 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 2.9 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4835 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

309 
WWUS85 KBOU 080251
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
851 PM MDT SAT MAY 7 2011

...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP SUNDAY
AFTERNOON OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE
AND LINCOLN COUNTY...


COZ214-216-241-246-247-081500-
/O.UPG.KBOU.FW.A.0010.110508T1700Z-110509T0200Z/
/O.NEW.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
851 PM MDT SAT MAY 7 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...
241...246 AND 247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 
  247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. 

* TIMING...WINDS ARE EXPECTED TO INCREASE AROUND NOON WITH LOW
  HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE AFTER SUNSET.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 25 TO 30 MPH.

* HUMIDITY...8 TO 12%

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
4 follow-up statements
074 
WWUS85 KBOU 080947
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
347 AM MDT SUN MAY 8 2011

...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP THIS AFTERNOON
OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE AND LINCOLN
COUNTY...

COZ214-216-241-246-247-081900-
/O.CON.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
347 AM MDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 214...216... 241...246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 
  247... FORDER...KARVAL...KUTCH...PUNKIN CENTER.

* TIMING...WINDS ARE EXPECTED TO INCREASE AROUND NOON WITH LOW 
  HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE AFTER SUNSET.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 25 TO 35 MPH.

* HUMIDITY...8 TO 12%

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
760 
WWUS85 KBOU 081639
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1039 AM MDT SUN MAY 8 2011

...STRONG SOUTHWEST WINDS AND LOW HUMIDITIES WILL DEVELOP BY THIS
AFTERNOON OVER SOUTH PARK...SOUTHERN FOOTHILLS...PALMER DIVIDE
AND LINCOLN COUNTY...

COZ214-216-241-246-247-090200-
/O.CON.KBOU.FW.W.0016.110508T1700Z-110509T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
1039 AM MDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...
216... 241...246 AND 247...

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 
  247... FORDER...KARVAL...KUTCH...PUNKIN CENTER. 

* TIMING...WINDS ARE EXPECTED TO INCREASE THROUGH EARLY AFTERNOON
  ALONG WITH LOW HUMIDITY VALUES AS WELL. CONDITIONS SHOULD CEASE
  AFTER SUNSET.

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 20 TO 30 MPH.

* HUMIDITY...5 TO 10%

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
280 
WWUS85 KBOU 082202
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
402 PM MDT SUN MAY 8 2011

...GUSTY SOUTHWEST WINDS WILL DIMINISH THIS EVENING WITH SOME
WEAK RECOVERY IN HUMIDITIES TONIGHT. FIRE DANGER WILL INCREASE
AGAIN BY MONDAY AFTERNOON AS THE SOUTHWEST FLOW ALOFT INCREASES
ACROSS COLORADO DUE TO DEEPENING LOW PRESSURE OVER THE GREAT
BASIN. THIS WILL RESULT IN MORE WIDESPREAD GUSTY WINDS OVER THE
NORTHEAST PLAINS...PALMER DIVIDE AND PARK COUNTY BY MONDAY
AFTERNOON. 

COZ214-216-241-246-247-091015-
/O.NEW.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/
/O.CON.KBOU.FW.W.0016.000000T0000Z-110509T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
402 PM MDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...
216...241...246 AND 247...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 214...216...
241...246 AND 247...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 
  247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. 

* TIMING...WINDS ARE EXPECTED TO DECREASE THROUGH EARLY EVENING
  WITH SOME RECOVERY OF HUMIDITY VALUES OVERNIGHT. WINDS WILL
  INCREASE AGAIN BY MONDAY AFTERNOON.  

* WIND...SOUTHWEST 10 TO 20 MPH WITH GUSTS FROM 20 TO 30
  MPH...DECREASING THIS EVENING. SOUTHWEST WINDS 20 TO 35 MPH
  INCREASING BY MONDAY AFTERNOON. 

* HUMIDITY...5 TO 10% THIS AFTERNOON...AND 10 TO 15 % BY MONDAY
  AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ239-240-243>245-248>251-091015-
/O.NEW.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
402 PM MDT SUN MAY 8 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 239...240...
243...244...245...248...249...250 AND 251...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MDT MONDAY. 

* AFFECTED AREA...FIRE WEATHER ZONE 239...ARVADA...BOULDER...
  GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240...
  AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL 
  AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER 
  ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE 
  WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
  FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL...
  LEADER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING...
  PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE...
  OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK...
  FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE.

* TIMING...INCREASING SOUTHWEST WINDS AND LOWERING HUMDITIES BY
  MONDAY AFTERNOON. 

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS UP
  TO 35 MPH AFTER 1100. 

* HUMIDITY...WILL LOWER TO 10 TO 15 PERCENT BY MONDAY AFTERNOON. 

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

SWE
872 
WWUS85 KBOU 090206
RFWBOU

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
806 PM MDT SUN MAY 8 2011

...FIRE DANGER WILL INCREASE AGAIN BY MONDAY AFTERNOON AS THE
SOUTHWEST FLOW ALOFT INCREASES ACROSS COLORADO DUE TO DEEPENING
LOW PRESSURE OVER THE GREAT BASIN. THIS WILL RESULT IN MORE
WIDESPREAD GUSTY WINDS OVER THE NORTHEAST PLAINS...PALMER DIVIDE
AND PARK COUNTY BY MONDAY AFTERNOON.

COZ214-216-241-246-247-091415-
/O.EXP.KBOU.FW.W.0016.000000T0000Z-110509T0200Z/
/O.CON.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/
CENTRAL AND SOUTHEAST PARK COUNTY-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
806 PM MDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
214...216...241...246 AND 247...
...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 214...216...241...246 AND 247...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 


* AFFECTED AREA...FIRE WEATHER ZONE 214...ELEVEN MILE CANYON 
  RESERVOIR...FAIRPLAY...GUFFEY...HARTSEL...LAKE GEORGE...SOUTH 
  PARK...FIRE WEATHER ZONE 216...BAILEY...CENTRAL CITY... 
  EVERGREEN...GEORGETOWN...IDAHO SPRINGS...NORTHERN RAMPART 
  RANGE...TARRYALL...WESTCREEK...FIRE WEATHER ZONE 241...CASTLE 
  ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...FIRE WEATHER ZONE 
  246...AGATE...HUGO...LIMON...MATHESON...FIRE WEATHER ZONE 
  247...FORDER...KARVAL...KUTCH...PUNKIN CENTER. 

* TIMING...WINDS WILL INCREASE AGAIN BY MONDAY AFTERNOON.

* WIND...SOUTHWEST WINDS INCREASING TO 20 TO 35 MPH AFTER 1100.

* HUMIDITY...10 TO 15 % BY MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

COZ239-240-243>245-248>251-091415-
/O.CON.KBOU.FW.W.0017.110509T1700Z-110510T0200Z/
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
806 PM MDT SUN MAY 8 2011

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT
MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
239...240...243...244...245...248...249...250 AND 251...

* AFFECTED AREA...FIRE WEATHER ZONE 239...ARVADA...BOULDER...
  GOLDEN...LAKEWOOD...LONGMONT...FIRE WEATHER ZONE 240... 
  AURORA...BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL 
  AIRPORT...HIGHLANDS RANCH...LITTLETON...PARKER...FIRE WEATHER 
  ZONE 243...EATON...FORT LUPTON...GREELEY...ROGGEN...FIRE 
  WEATHER ZONE 244...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
   FIRE WEATHER ZONE 245...BENNETT...BYERS...DEER TRAIL... 
  LEADER...FIRE WEATHER ZONE 248...CROOK...MERINO...STERLING... 
  PEETZ...FIRE WEATHER ZONE 249...AKRON...COPE...LAST CHANCE... 
  OTIS...FIRE WEATHER ZONE 250...JULESBURG...OVID...SEDGWICK... 
  FIRE WEATHER ZONE 251...AMHERST...HAXTUN...HOLYOKE. 

* TIMING...INCREASING SOUTHWEST WINDS AND LOWERING HUMDITIES BY 
  MONDAY AFTERNOON.

* WIND...SOUTHWEST WINDS INCREASING TO 15 TO 25 MPH WITH GUSTS 
  UPTO 35 MPH AFTER 1100. 

* HUMIDITY...WILL LOWER TO 10 TO 15 PERCENT BY MONDAY AFTERNOON.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at May 7, 2:48 PM MDT, 6 hours 3 minutes earlier.

Area forecast discussion, May 7, 2:48 PM MDT, 6 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
248 PM MDT SAT MAY 7 2011

.SHORT TERM...WESTERLY FLOW ALOFT WILL TRANSITION TO SOUTHWESTERLY
DURING THE PERIOD AS UPPER LEVEL TROUGH DEVELOPS TO OUR WEST.  THIS
WILL KEEP DRY AND WARM AIR COMING OUR WAY WITH ONLY A MEAGER ASCENT
SIGNAL SHOWING UP IN THE QG VERTICAL VELOCITY FORECASTS.  SOME
CONVECTIVE CLOUD HAS MANAGED TO POP UP IN THE HIGH COUNTRY AND SOUTH
OF DENVER WHERE CAPE VALUES IN THE 200-400 J/KG RANGE ARE INDICATED
ON THE LATEST LAPS ANALYSES.  SOME LOW REFLECTIVITY SHOWING UP ON
AREA RADARS AS WELL.  NSSL WRF RUN SUGGESTED THIS SCENARIO...
PREDICTING THE ACTIVITY TO SETTLE DOWN WITH SUNSET.  TOMORROW LOOKS
TO BE DRIER WITH THE CAPE FORECASTS PRETTY MUCH BELOW 200 J/KG.
HIGH TEMPERATURES SHOULD EXCEED THOSE OF THIS AFTERNOON BY A COUPLE
OF DEGREES.

AS REGARDS THE FIRE WEATHER WATCH THERE ARE PLENTY OF MODEL
DIFFERENCES IN THE WIND FORECASTS BOTH AT THE SURFACE AND ALOFT.
RELATIVE HUMIDITIES WILL BE SUFFICIENTLY LOW BUT AM CONCERNED ABOUT
GETTING WIDESPREAD 25+ MPH WINDS FOR 3 HOURS ESPECIALLY IN AND
CLOSER TO THE FOOTHILLS.  ZONES 246 AND 247 APPEAR TO BE MOST LIKELY
TO SEE THOSE KINDS OF WINDS...ESPECIALLY AS SUGGESTED IN THE NAM...
BUT OTHER MODELS ARE OFFERING LESS WIND EVEN THERE.  BROAD SURFACE
LOW PRESSURE FORECAST ACROSS A GOOD CHUNK OF THE CWA IS ALSO
CONCERNING...SUGGESTING THAT WINDS MAY BE SOMEWHAT ERRATIC...SIMILAR
TO WHAT IS HAPPENING TODAY.  MOREOVER...MODELS ARE SUGGESTING THAT
MONDAY MAY HAVE EVEN WORSE CONDITIONS.  TO LOWER THE RISK OF
CONFUSION AND CONTINUE THE UNCERTAINTY DISCUSSED ABOVE WILL HOLD
ONTO THE FIRE WEATHER WATCH FOR SUNDAY.

.LONG TERM...THE UPPER LOW WILL MOVE FROM OVER CENTRAL OREGON AND
WASHINGTON DOWN INTO SOUTHERN UTAH AND NEVADA BY MONDAY AFTERNOON AS
THE JET STREAK MOVES FROM THE BACKSIDE OF THE TROUGH TO THE FRONT
SIDE. THIS WILL STRETCH THE CENTER FROM NORTHEAST TO SOUTHWEST AND
LOOKS TO SPLIT INTO TWO CENTERS. THE JET STREAK WILL STREAM OVER THE
STATE MONDAY AS A THE LEE SIDE SURFACE TROUGH DEEPENS. THIS WILL
CREATE STRONGER SOUTHWEST SURFACE WINDS OVER THE FORECAST AREA. IT
WILL BE SLIGHTLY COOLER AND LESS DRY OVER THE PLAINS MONDAY...BUT
BELIEVE FIRE WEATHER CRITERIA WILL MOST LIKELY BE MET WITH SUCH
STRONG WINDS...MAINLY SOUTH OF INTERSTATE 76. WITH THE CURRENT FIRE
WATCH OUT FOR SUNDAY...WILL NOT ISSUE ANOTHER ONE TO AVOID
CONFUSION. BOTTOM LINE THOUGH...MONDAY HAS A BETTER CHANCE HITTING
RED FLAG CRITERIA THAN SUNDAY. MOISTURE AND SHOWERS WILL BE
INCREASING OVER THE MOUNTAINS MONDAY MORNING THEN SPREADING OUT OVER
THE NORTHERN PLAINS DURING THE AFTERNOON WITH THUNDERSTORMS BECOMING
POSSIBLE. AROUND AN INCH OF SNOW COULD FALL OVER ELEVATIONS ABOVE
10K FEET. A WEAK FRONT WILL MOVE SOUTH OVER THE STATE MONDAY
EVENING...HOWEVER MOISTURE SEEMS MEAGER AND MOUNTAIN TOP FLOW TURNS
WESTERLY. THESE TWO CONDITIONS COMBINED WITH MODERATE DOWNWARD QG
MOTION SHOULD DIMINISH THE SHOWERS. MODELS HAVE REALLY BEEN FLIP
FLOPPING WITH THE SITUATION BUT WITH THE TWO CENTERS SPLITTING AND
THE NORTHERN LOW SEEMING TO TAKE MOST OF THE ENERGY UP TOWARD THE
DAKOTAS...THIS COULD PREVENT ANY SORT OF FRONT COMING IN...SO
DECREASED THE POPS BUT KEPT IN A SLIGHT CHANCE FOR SHOWERS.

WITH THE DISAGREEMENT IN MODEL SOLUTIONS PAST THIS TIME...HAVE MADE
LITTLE CHANGES TO THE CURRENT FORECAST. WILL KEEP IN THE BEST CHANCE
FOR WIDESPREAD PRECIPITATION FOR TUESDAY THROUGH WEDNESDAY AFTERNOON
AS THE UPPER LOW SLOWLY MOVES EAST. TUESDAY THROUGH THURSDAY
TEMPERATURES WILL COOL TO NEAR OR BELOW SEASONAL NORMALS AS THIS
TROUGH HANGS OVER THE REGION. THE ECMWF HAS BEEN WANTING TO KEEP THE
TROUGH A LITTLE SLOWER TO MOVE OUT AND DEEPER THEREFORE KEEPING IN A
CHANCE OF SHOWERS THROUGH THURSDAY. WILL LEAVE THAT CHANCE OUT FOR
NOW AND FOLLOW CLOSER TO THE FASTER GFS SOLUTION. A WEAK UPPER RIDGE
IS EXPECTED TO BUILD IN OVER THE REGION AGAIN...WITH A FEW
DISTURBANCES TO MOVE THROUGH ON FRIDAY FOR A SLIGHT CHANCE OF
THUNDERSTORMS.

&&

.AVIATION...VFR CONDITIONS EXPECTED TONIGHT AND TOMORROW.  SOME
CONVECTIVE ACTIVITY WILL BE AROUND THIS EVENING WHICH MAY PLAY HAVOC
WITH THE WINDS UNTIL IT DISSIPATES WITH THE SETTING SUN.  EVEN
WITHOUT THE CONVECTION THE WINDS WILL BE SQUIRRELLY UNTIL DRAINAGE
FLOWS SET UP AFTER DARK.  TOMORROW WILL PRETTY MUCH BE A REPEAT OF
TODAY REGARDING THE WINDS ALTHOUGH SOUTHWESTERLIES MAY BE FAVORED A
BIT.  LESS CONVECTION EXPECTED TOMORROW AFTERNOON.

&&

.HYDROLOGY...NO PRECIPITATION OF SIGNIFICANCE IS EXPECTED THROUGH
SUNDAY.  WARM TEMPERATURES WILL PROVIDE SOME MELTING OF THE SNOWPACK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...FIRE WEATHER WATCH SUNDAY FIRE
ZONES...214...216...241...246 AND 247.

&&

ET/KRIEDERMAN
Hazardous weather outlook, May 7, 10:55 AM MDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1055 AM MDT SAT MAY 07 2011

COZ030>051-081200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1055 AM MDT SAT MAY 07 2011

...FIRE WEATHER WATCH SUNDAY AFTERNOON AND EVENING FOR PARK COUNTY...
THE SOUTHERN FOOTHILLS...PALMER DIVIDE...AND LINCOLN COUNTY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

WARM AND DRY CONDITIONS ARE TO BE ANTICIPATED ACROSS THE AREA TODAY
AND TONIGHT.  DRY WESTERLY FLOW ALOFT OVER COLORADO TODAY WILL
TRANSITION TO A MORE SOUTHWESTERLY DIRECTION TONIGHT AHEAD OF A LOW
PRESSURE TROUGH DEVELOPING INTO THE GREAT BASIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

FIRE DANGER WILL INCREASE BY SUNDAY AFTERNOON ACROSS THE SOUTHERN
FOOTHILLS AND PALMER DIVIDE DUE TO WARM TEMPERATURES...GUSTY
SOUTHWEST WINDS AND LOW HUMIDITY LEVELS.  OTHERWISE THERE WILL BE A
SLIGHT CHANCE OF LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS OVER
THE FAR NORTHEAST CORNER OF COLORADO.  ON MONDAY FIRE DANGER WILL BE
VERY HIGH ACROSS ALL OF THE FOOTHILLS AND PLAINS AS GUSTY SOUTHWEST
WINDS WILL OCCUR ALONG WITH WARM TEMPERATURES AND LOW HUMIDITY
LEVELS.  THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS IN THE
MOUNTAINS FROM MONDAY AFTERNOON INTO MONDAY NIGHT AS A WEATHER
DISTURBANCE MOVES ACROSS THE STATE.

BY TUESDAY COOLER AIR BEHIND A COLD FRONT WILL MOVE INTO NORTHEAST
COLORADO AND DECREASE THE FIRE DANGER.  MEANWHILE BY TUESDAY NIGHT
INTO WEDNESDAY A WEATHER SYSTEM MAY AFFECT THE REGION AND BRING A
CHANCE OF PRECIPITATION TO ALL AREAS.  THURSDAY AND FRIDAY WILL SHOW
A WARMING AND DRYING TREND WITH SEASONAL TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

ET/KRIEDERMAN

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 4:02 PM MDTRed Flag WarningBOUAdams, Arapahoe, Boulder, Broomfield, Clear Creek, Denver and 12 more28 hr

Nearby

Red Flag Warnings in Colorado, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.